# SDR USAA2014082500001

- Difficulty date: August 22, 2014
- Submitted: August 25, 2014
- Operation: Air carrier
- Aircraft: N940UW
- Make and model: Boeing 757-2B7
- Aircraft serial: 27805
- System (JASC): 4920 · APU Core Engine
- Part: Impeller
- Condition: Damaged
- Location: Apu
- Component: Apu, Honeywell
- Component part number: 331200ER
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

ENROUTE, OIL ODOR IN ACFT INTERIOR.  BEGAN DURING DESCENT & REMAINED STRONG AFTER ENGINE SHUTDOWN & APU POWERING BOTH PACKS.  REPLACED THE APU.   HEAVY IMPACT DAMAGE TO INLET GUIDE VANES,  LC SOUND ATTENUATOR PANEL, & LC IMPELLER.  NORMAL OPERATIONAL WEAR THROUGHOUT EC & TURBINE SECTIONS.  THE CONDITION OF THE LOAD COMPRESSOR IS CONSISTENT WITH INGESTION OF A FOREIGN OBJECT.  DUE TO THE DAMAGE, THE LOAD COMPRESSOR IMPELLER EXPERIENCED AN OUT OF BALANCE CONDITION COMPROMISING THE LOAD COMPRESSOR CARBON SEAL'S ABILITY TO BLOCK OIL MIGRATION INTO THE BLEED AIR.
